Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 11, NWS Pocatello, ID

April 26, 2017

NWS Pocatello, ID issued this wind advisory at Apr 26, 2017, 2:10 PM MDT. It took effect at Apr 27, 2017, 12:00 AM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 2:10 PM MDT (20:10 UTC)
In effect from
Apr 27, 2017, 12:00 AM MDT
Expired
Apr 28, 2017, 3:00 AM MDT
In force
27 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

409 
WWUS75 KPIH 262010
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
210 PM MDT Wed Apr 26 2017


IDZ017-021-022-271200-
/O.NEW.KPIH.WI.Y.0011.170427T0600Z-170428T0200Z/
Eastern Magic Valley-Lower Snake River Plain-
South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Pocatello, 
Malad City, Oakley, and Rockland
210 PM MDT Wed Apr 26 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT
THURSDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from midnight tonight to 8 PM MDT
Thursday. 

* IMPACTS/TIMING...Beginning near midnight Wednesday night and
  continuing through 8 pm MDT Thursday evening. Strong gusty 
  winds will make driving difficult for high profile vehicles. 
  Strong cross winds with gusts up to 50 mph are expected on 
  Interstate 84 between Sublett and the Interstate 86 Junction.
 
* WINDS...West winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...The Lower Snake River Plain, including Interstate 84
  and 86 between Burley and Pocatello. Also, Interstate 84 from 
  the Idaho and Utah state line to the Interstate 84 and 86 
  Junction.
  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
4 follow-up statements
462 
WWUS75 KPIH 271018
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
418 AM MDT Thu Apr 27 2017

IDZ017-021-022-280200-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/
Eastern Magic Valley-Lower Snake River Plain-
South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Pocatello, 
Malad City, Oakley, and Rockland
418 AM MDT Thu Apr 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...In effect now through 8 pm MDT this evening. 
  Strong gusty winds will make driving difficult for high profile 
  vehicles. Strong cross winds with gusts up to 50 mph are 
  expected on Interstate 84 between Sublett and the Interstate 86 
  Junction. 

* WINDS...West winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...The Lower Snake River Plain, including Interstate 
  84 and 86 between Burley and Pocatello. Also, Interstate 84 
  from the Idaho and Utah state line to the Interstate 84 and 86 
  Junction. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
515 
WWUS75 KPIH 271939
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
139 PM MDT Thu Apr 27 2017


IDZ021-272045-
/O.CAN.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
139 PM MDT Thu Apr 27 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

At 130 pm MDT winds were from the west at 15 to 25 mph with gusts
to 35 mph. Winds will remain below advisory level. Therefore the
advisory was cancelled.

$$

IDZ017-022-280200-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
139 PM MDT Thu Apr 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...In effect now through 8 pm MDT this evening. 
  Strong gusty winds will make driving difficult for high 
  profile vehicles. Strong cross winds with gusts up to 50 mph 
  are expected on Interstate 84 between Sublett and the 
  Interstate 86 Junction. 

* WINDS...West winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...The Lower Snake River Plain, including Interstate 84
  and 86 between Burley and Raft River. Also, Interstate 84 from 
  the Idaho and Utah state line to the Interstate 84 and 86 
  Junction. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
969 
WWUS75 KPIH 280152
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
752 PM MDT Thu Apr 27 2017


IDZ017-280300-
/O.CAN.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
752 PM MDT Thu Apr 27 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Winds will rapidly diminish through 10 pm MDT. Therefore the wind
advisory has been cancelled.

$$

IDZ022-280900-
/O.EXT.KPIH.WI.Y.0011.000000T0000Z-170428T0900Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
752 PM MDT Thu Apr 27 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT FRIDAY...

* IMPACTS/TIMING...In effect now through 3 am MDT Friday. Strong 
  gusty winds will make driving difficult for high profile 
  vehicles. Strong cross winds with gusts up to 50 mph are 
  expected on Interstate 84 between Sublett and the Interstate 86 
  Junction. 

* WINDS...West winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...Interstate 84 from the Idaho and Utah state line to
  the Interstate 84 and 86 Junction. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
141 
WWUS75 KPIH 280856
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
256 AM MDT Fri Apr 28 2017


IDZ022-281000-
/O.EXP.KPIH.WI.Y.0011.000000T0000Z-170428T0900Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
256 AM MDT Fri Apr 28 2017

...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

Winds have diminished to below advisory criteria. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:50 AM MDT, 10 hours 20 minutes earlier.

Area forecast discussion, Apr 26, 3:50 AM MDT, 10 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
350 AM MDT Wed Apr 26 2017

.SHORT TERM...Today through Friday. Look for a relatively strong
cold front to move through the area today bringing with it a surge
of moisture mostly this afternoon into early evening. Overall,
expect .10 to .25 inch of valley rain and .25 to .40 inch of
mountain precipitation with 3 to 6 inches of mountain snow above
around 6000 feet. Some areas along the Northern Wyoming border may
see higher snow amounts. Expect slushy snow today as low as
around 5000 feet. Also, as the cold front moves through late this
afternoon into early evening look for isolated thunderstorms as
well as moderate to strong winds. As cold air moves into the
region in Northwest flow expect moderate winds on Thursday as well
as upslope snow showers for mainly our Northern areas,
particularly the Eastern highlands. Look for an embedded wave in
Northwest flow to bring slightly stronger rain and snow showers
across the area late Thursday into Friday. Light valley snow is
possible late Thursday into Friday. High pressure starts to build
into the area late Friday into Saturday. Expect below normal
temperatures through the period, particularly near the end of the
period. Valley temperatures will drop to the mid to upper twenties
with mountain temperatures dropping to mid to upper teens Friday
and Saturday mornings. Colder temperatures and cold cover will
retard snow melt through the period. However, rainfall will keep
streams and rivers running at elevated levels. Wyatt

.LONG TERM...Saturday through Wednesday night. No major differences
in the models thru the long term. Both models have a retreating
upper low over CO/NM on Sat resulting in lingering showers mainly
over the eastern highlands...with northwest flow prevailing on Sun.
The GFS is wetter on Sun with sctd showers over the mtns and isold
showers elsewhere...while the ECMWF limits precip to the north.
Based on precip trends this spring so far...will lean more toward
the GFS. Both models move a wave thru the Pac NW on Mon...with the
GFS more amplified and wetter than the ECMWF. This wave moves to the
east on Tue...but deepens enough to generate mainly mtn showers. By
Tue night...upper ridging builds up over the west...resulting in
drier and warmer conditions thru Wed night and beyond. Hedges

&&

.AVIATION...Another surge of Pac moisture will result in widespread
precip across the area today...mainly this aftn and eve. MVFR cigs
are expected to be common this aftn/eve. Rain may mix with snow at
KSUN and KDIJ. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:24 PM MDTSpecial Weather StatementPIHFremont36 min

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.